MAUDE Adverse Event Report: SMITH & NEPHEW, INC. JOURNEY TIBIA BASE NP LT SZ 4; PROSTHESIS KNEE PATELLOFEMOROTIBIAL SEMI-CONSTRAINED CEMENTED POLY/METAL/POLY

SMITH & NEPHEW, INC. JOURNEY TIBIA BASE NP LT SZ 4; PROSTHESIS KNEE PATELLOFEMOROTIBIAL SEMI-CONSTRAINED CEMENTED POLY/METAL/POLY
Catalog Number 74022224
Medical Device Problem Code Insufficient Device Problem Information (3190)
Health Effect - Clinical Code Injury (2348)
Date of Event 02/14/2018
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that a manipulation under anesthesia was performed on the patient due to increased pain and reduced range of motion.No instability identified, procedure completed successfully.
 
Additional Manufacturer Narrative
The associated genesis ii oval resurfacing patellar component, genesis ii long stem, journey tibial baseplate, journey ii bcs femoral component and journey ii articular insert were not returned for evaluation.A clinical evaluation noted that based on the information provided the root cause of poor range of the motion, multiple fall history, and the left knee arthrofibrosis could not definitively be determined.However, the reported non-compliance, chronic opiod usage, morbid obesity, and fall history cannot be ruled out as contributory factors to the reported issues.The future impact to the patient cannot be determined.No further clinical/medical assessment is warranted at this time.Our investigation including a review of the manufacturing records for the listed parts with the listed batches did not reveal any deviation from the standard manufacturing processes.A review of complaint history for the listed parts revealed no prior complaints for the listed failure mode with the same batch number.Without the return of the actual product involved, our investigation of this report is inconclusive.No further investigation warranted for this complaint; however we will continue to monitor for future complaints and investigate as necessary.Should the device or additional information be received, the complaint will be reopened.

Brand Name
JOURNEY TIBIA BASE NP LT SZ 4
Common Device Name
PROSTHESIS KNEE PATELLOFEMOROTIBIAL SEMI-CONSTRAINED CEMENTED POLY/METAL/POLY
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks road
memphis TN 38116
MDR Report Key8197592
Report Number1020279-2018-02899
Device Sequence Number18906132
Product Code JWH
UDI-Device Identifier03596010554321
UDI-Public03596010554321
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K042515
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,other
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 04/14/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date01/09/2025
Device Catalogue Number74022224
Device Lot Number15AM07388
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 11/28/2018
Supplement Date Received by Manufacturer11/28/2018
Initial Report FDA Received Date12/26/2018
Supplement Report FDA Received Date04/14/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age50 YR